MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 31535
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drainage catheter was fractured.A flexima drainage catheter was selected for use in treating cancer of the biliary duct.During unpacking, it was noted that one piece of the biliary duct drainage catheter was fractured.It was also noted that the guide wire was not smooth and there were burrs on it.The procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The catheter was returned with the several accessories and the 0018" stainless guidewire was observed bent at the distal end section.This guidewire was received inside the hoop protector.The wire was pulled out from the hoop protector and the wire was observed kinked at the distal section.The other devices and accessories were not presented with any issue or detached section.Review of a photo sent by the field occurred and the stainless guidewire was observed bent at the distal end section.No other issues were identified during the product analysis.

Brand Name
FLEXIMA APDL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12139853
Report Number2134265-2021-08170
Device Sequence Number4180386
Product Code FFA
UDI-Device Identifier08714729323471
UDI-Public08714729323471
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model Number31535
Device Catalogue Number31535
Device Lot Number0024017746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight78